Alert archive / Alabama / Special Marine Warnings in 2011
Special Marine Warning 113, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 27, 2011, 5:05 AM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 5:05 AM CDT (10:05 UTC)
- Expired
- Jul 27, 2011, 5:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WHUS54 KMOB 271005
SMWMOB
GMZ630-650-271045-
/O.NEW.KMOB.MA.W.0113.110727T1005Z-110727T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
LOWER MOBILE BAY...
* UNTIL 545 AM CDT
* AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 5 NM SOUTHEAST OF PASCAGOULA TO 7 NM SOUTHEAST OF WEST END OF
DAUPHIN ISLAND...OR FROM 6 NM NORTHWEST OF MISSISSIPPI SOUND EAST
OF PASCAGOULA TO 11 NM SOUTHEAST OF MISSISSIPPI SOUND EAST OF
PASCAGOULA...MOVING NORTHEAST AT 20 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IF POSSIBLE.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3041 8836 3038 8831 3038 8824 3036 8818
3032 8818 3036 8811 3044 8811 3044 8812
3046 8810 3024 8788 3026 8793 3023 8795
3023 8787 3020 8784 2998 8827 3005 8835
3038 8842
TIME...MOT...LOC 1003Z 236DEG 20KT 3035 8844 3015 8820
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 26, 11:02 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 11:02 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1102 PM CDT TUE JUL 26 2011 .AVIATION AND SHORT TERM UPDATE...THE CONVECTION WHAT OCCURRED EARLIER THIS EVENING AND AFTERNOON WILL CONTINUE TO WEAKEN AND DIMINISH...BUT WE EXPECT OVERNIGHT FOG COULD DEVELOP OVER A BAND BOUNDED BY WAYNESBORO MISSISSIPPI TO WIGGINS MISSISSIPPI TO BAYOU LA BATRE TO JUST WEST OF NAS PENSACOLA. THE 1 TO 2 INCH RAINS WE HAD EARLIER THIS EVENING WILL BE DRIPPING OFF VEGETATION AND GRASS WHICH WILL EVAPORATE INTO THE AIR. THEN WITH DIABATIC COOLING OVERNIGHT AS SKIES CLEAR THE AIR WILL REACH SATURATION. THERE IS ALREADY A 2 DEGREE DEWPOINT DEPRESSION IN MOBILE SO FOR NOW THE TERMINAL FORECASTS WILL BE 4 SM IN MIST...AND THE OVERALL FORECAST FOR THE ZONES AND VARIOUS AVIATION FACILITIES IN THE REGION IS PATCHY DENSE FOG. && .PREV DISCUSSION... /ISSUED 322 PM CDT TUE JUL 26 2011/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A WEAKENING SHORTWAVE TROF CURRENTLY SEEN IN WATER VAPOR LOOP OVER THE FORECAST AREA BECOMES ORIENTED NEAR THE NORTHEAST GULF COAST TONIGHT THEN EVOLVES INTO A WEAK UPPER LOW OVER THE FORECAST AREA BY WEDNESDAY. A WEAK SURFACE BOUNDARY SEEN IN THE LATEST SURFACE ANALYSIS EXTENDS FROM CENTRAL GEORGIA WESTWARD TO ACROSS THE NORTHERN FRINGE OF THE FORECAST AREA. THIS FEATURE REMAINS MOVES SLOWLY FURTHER INTO THE FORECAST AREA OVERNIGHT THEN MOVES NORTH OF THE AREA ON WEDNESDAY...WHILE A SURFACE RIDGE OVER THE NORTHERN GULF OTHERWISE MAINTAINS A LIGHT SOUTHERLY FLOW OVER THE FORECAST AREA. DEEP TROPICAL MOISTURE OVER THE AREA WITH PRECIPITABLE WATER VALUES 2.3-2.5 INCHES SHIFTS SOUTHWARD AS THE SHORTWAVE TROF MOVES TO NEAR THE COAST RESULTING IN SOMEWHAT LESS DEEP LAYER MOISTURE OVER THE NORTHERNMOST PORTION OF THE FORECAST AREA FOR WEDNESDAY. CHANCE POPS LOOK GOOD FOR TONIGHT THEN HAVE GONE WITH CATEGORICAL POPS OVER THE COASTAL COUNTIES AND LIKELY INLAND AS THE WEAK BOUNDARY MOVES NORTHWARD OUT OF THE AREA AND EARLY MORNING CONVECTION ANTICIPATED OVER THE COASTAL WATERS SPREADS INLAND DURING THE DAY. THE WEAK UPPER LOW MOVES SLOWLY OFF TO THE WEST THURSDAY INTO FRIDAY AS A 500 MB HIGH OVER THE WESTERN ATLANTIC BUILDS INTO THE SOUTHEAST STATES...AND THE SURFACE RIDGE ADVANCES NORTHWARD TO NEAR THE CENTRAL GULF COAST AND MAINTAINS A LIGHT SOUTHERLY FLOW OVER THE AREA. DEEP LAYER MOISTURE REMAINS HIGH ON THURSDAY THEN DECREASES SOMEWHAT ON FRIDAY DUE TO SUBSIDENCE EFFECTS BUT PRECIPITABLE WATER VALUES STILL REMAIN SOME 125 PERCENT OF NORMAL...AROUND 2 INCHES. HAVE GONE WITH LIKELY POPS FOR THURSDAY GIVEN HIGH AMOUNTS OF DEEP LAYER MOISTURE AND EXPECT AGGREGATE COVERAGE FROM SCATTERED THUNDERSTORMS DEVELOPING ALONG WEAK LEFT OVER BOUNDARIES AND A WEAK SEA BREEZE TO BE SUFFICIENT TO SUPPORT LIKELY POPS. WITH THE UPPER RIDGE BUILDING INTO THE REGION ON FRIDAY...LESS CONVECTIVE DEVELOPMENT IS EXPECTED ESPECIALLY OVER THE NORTHEAST PORTION WHERE SUBSIDENCE WILL BE STRONGEST. HAVE GONE WITH CHANCE POPS FOR MOST OF THE AREA EXCEPT SLIGHT CHANCE OVER THE NORTHEAST. STORM MOVEMENT WILL CONTINUE TO BE SLOW DUE TO LIGHT STEERING FLOW WINDS THROUGH THE PERIOD WHICH WILL LIKEWISE CONTINUE TO CREATE A RISK OF LOCALIZED NUISANCE FLOODING. 0-1 KM MLCAPES WILL INCREASE TO 1500-2000 J/KG WEDNESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE LEVELS THROUGH THURSDAY THEN A FEW DEGREES ABOVE SEASONABLE LEVELS ON FRIDAY. /29 LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER HIGH BUILDS WESTWARD ON SATURDAY AND IS ABSORBED BY THE AMPLIFIED UPPER RIDGE OVER THE PLAINS. THE UPPER RIDGE CONTINUES OVER THE PLAINS WHILE A SHORTWAVE TROF SWEEPS ACROSS THE EASTERN AND EXTREME SOUTHEAST STATES MONDAY INTO TUESDAY PER THE GFS AND ECMWF. A WEAK SURFACE TROF ACCOMPANIES THIS FEATURE WHICH MOVES INTO THE REGION ON MONDAY AND LINGERS THROUGH TUESDAY...WHILE A SURFACE RIDGE OTHERWISE REMAINS OVER THE NORTHERN GULF AND PROMOTES A LIGHT SOUTHERLY FLOW. DAYTIME TEMPERATURES WILL BE SEVERAL DEGREES ABOVE SEASONABLE LEVELS LEADING TO SEA BREEZE DEVELOPMENT. THIS WILL SUPPORT CHANCE POPS FOR MOST OF THE AREA THROUGH THE PERIOD. /29 MARINE...A BOUNDARY SAGGING SOUTH OVER THE SOUTHEASTERN CONUS TONIGHT INTO TUESDAY WILL BRING AN INCREASE IN AL/NW FL PANHANDLE WINDS TO MODERATE INTO MID WEEK...ALONG WITH A SWITCH IN DIRECTION TO A GENERAL SOUTHWEST AS A SURFACE RIDGE OVER THE NORTHERN GULF GETS PUSHED SOUTH. THE RIDGE WILL SHIFT NORTH WEDNESDAY INTO THURSDAY...RESTORING LIGHTER..MORE SOUTHEASTERLY FLOW TO THE NORTHERN GULF COAST. /16 AVIATION (18Z ISSUANCE)...GENERALLY VFR CIGS VSBYS EXPECTED TODAY...OUTSIDE OF TODAY'S SHRA/TSRA. WITH CURRENT DEVELOPMENT... INCLUDING A SOUTHWARD MOVING COMPLEX OVER EASTERN MISS...AND MORE DEVELOPMENT OVER THE MISS GULF COUNTIES...AM EXPECTING WHAT HAPPENED WITH LAST NIGHT'S DROP IN CIGS/VSBYS...CAUSED BY A BAND OF RAIN STRETCHING FROM INLAND SOUTHEAST MISS ALONG I-65 YESTERDAY INTO LAST EVENING. THE AREAS THAT SEE SIGNIFICANT RAIN TODAY WILL SEE AN INCREASED CHANCE OF VFR CIGS/VSBYS OR LOWER TONIGHT...ESPECIALLY IF CLEARING OCCURS. /16 FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF MAINTAINS A MOIST AIRMASS OVER THE REGION THROUGH FRIDAY. AFTERNOON RELATIVE HUMIDITY WILL REMAIN ABOVE 50 PERCENT THROUGH THURSDAY THEN WILL DROP TO AROUND 45 PERCENT FRIDAY AFTERNOON. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 90 75 90 / 50 80 40 60 PENSACOLA 76 90 77 90 / 50 80 40 60 DESTIN 78 90 78 89 / 40 70 40 60 EVERGREEN 73 91 73 92 / 40 70 30 60 WAYNESBORO 71 91 72 91 / 40 60 30 60 CAMDEN 72 90 73 92 / 30 60 30 60 CRESTVIEW 73 92 73 91 / 40 80 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 27, 5:00 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT WED JUL 27 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. PERIODS OF VERY HEAVY RAIN GENERATING SOME LOCALIZED FLOODING WILL BE VERY POSSIBLE...ESPECIALLY IN AREAS WITH POOR DRAINAGE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE FORECAST PERIOD. LOCALLY HEAVY RAINFALL...LOCALIZED FLOODING...MOSTLY IN AREAS WITH POOR DRAINAGE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Local storm report, Jul 27, 12:19 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1219 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING 5 E ORANGE BEACH 30.29N 87.49W
07/26/2011 ESCAMBIA FL FIRE DEPT/RESCUE
*** 1 INJ *** MAN STRUCK STANDING ON ROOF OF HOME ON ONO
ISLAND.
&&
JOHNPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:01 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 119 min |
| Jul 26, 7:22 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 27, 3:14 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 2 hr |
Nearby
Special Marine Warnings in Alabama, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.